MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G56194
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the customer returned one stf-18-65-aust wire guide to the manufacturer for investigation.No other device components were returned.Physical examination of the returned device showed: the wire guide was used and in a damaged condition.The distal portion of the device was unraveled and elongated.The solder connections were intact.The weld/solder at the distal tip was not secured.The taper transition was not adequate.Investigators could not recreated the reported failure mode due to the returned condition of the device.Dimensional and visual analysis was performed, but due to the damage and elongation, it could not be determined whether the device had been manufactured out of the correct specifications or tolerances.Investigation: a document-based investigation reviewed the following: drawing, specifications, instructions for use, quality control specifications, manufacturing instructions, complaint history and device history records.A review of relevant manufacturing documents was conducted and determined that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record of the finished product shows no nonconforming events.A complaint history search revealed that there were no other reported complaints for this lot number.Per the ifu: instructions for use: "using fluoroscopic guidance, introduce the access wire guide through the needle and advance it 15-20 cm into the vessel.Withdraw the needle, leaving the wire guide in place.If necessary, enlarge the puncture site with scalpel blade.Introduce the peel-away introducer assembly (sheath and dilator) over the wire guide.With a twisting motion, advance the assembly into the vessel." how supplied: upon removal from package, inspect the product to ensure no damage has occurred.Conclusion: based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be concluded.However, the possible root causes were determined to be adverse event related to patient condition and procedure.The device became lodged within the anatomy of the patient and required dislodgement with another component.This likely damaged the device, causing the unraveling and elongation of the wire.It is possible that the device became stuck within the vein due to excessive forces experienced during the procedure from either unknown procedural occurrences, or patient anatomy.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints and the appropriate personnel notified.
 
Event or Problem Description
It was reported the guide wire for insertion of a turbo-ject power injectable urethane peripherally inserted central catheter (picc) became lodged in the patient's basilic vein.As a result, a dilator was inserted over the wire to effectively free the wire from the vein and no harm was reported to the patient.Additional information received indicated the patient did not have tortuous anatomy and a second device was not used for completion of the procedure.Upon inspection of the guide wire by the manufacturer, it was discovered the distal portion of the device was unraveled and elongated.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8265128
Report Number1820334-2019-00022
Device Sequence Number1500988
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)200821(10)9109151
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberG56194
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Device Lot Number9109151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2018
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight70